# SDR 20001013SH004

- Difficulty date: September 30, 2000
- Submitted: October 13, 2000
- Operation: General aviation
- Aircraft: N18287
- Make and model: Beech V35B
- Aircraft serial: D10032
- Engine: Cont IO520BA
- System (JASC): 7932 · Engine Oil Quantity
- Part: Cap
- Part number: 633233W
- Condition: Broken
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER CHECKING THE ENGINE OIL QUANTITY, THE ROD-OIL-GAUGE CAP FAILED TO SECURELY LOCK IN PLACE WHEN IT WAS REINSTALLED.  UPON INVESTIGATION, FOUND ONE OF THE TWO LOCKING TABS HAD BENT 90 INCHES UP INTO THE FILLER CAP''S ROD-PLATE SPRING COMPARTMENT.  OVER TIME, THE TAB HAD WORN VERY THIN FROM REPEATED USE.  WHILE ON THE BENCH FOR INSPECTION, THIS BENT LOCKING TAB DID BREAK OFF.  THE LOCKING TAB COULD HAVE FALLEN INTO THE CRANKCASE.  SUBMITTER RECOMMENDED CLOSE VISUAL INSPECTION OF THIS ROD-OIL-GAUGE CAP ASSY EACH TIME THE ENGINE OIL QUANTITY IS CHECKED.  IMPROVED ROD-OIL-GAUGE, TCM P/N 652171-1, WAS INSTALLED.  (X)
